Skip to main content
×
×
Home

GENERAL HYPERPLANE SECTIONS OF THREEFOLDS IN POSITIVE CHARACTERISTIC

  • Kenta Sato (a1) and Shunsuke Takagi (a2)
Abstract

In this paper, we study the singularities of a general hyperplane section $H$ of a three-dimensional quasi-projective variety $X$ over an algebraically closed field of characteristic $p>0$ . We prove that if $X$ has only canonical singularities, then $H$ has only rational double points. We also prove, under the assumption that $p>5$ , that if $X$ has only klt singularities, then so does $H$ .

Copyright
References
Hide All
1. Aoyama, Y., Some basic results on canonical modules, J. Math. Kyoto. Univ. 23 (1983), 8594.
2. Artin, M., On isolated rational singularities of surfaces, Amer. J. Math. 88 (1966), 129136.
3. Birkar, C., Existence of flips and minimal models for 3-folds in char p , Ann. Sci. Éc. Norm. Supér. (4) 49 (2016), 169212.
4. Birkar, C. and Waldron, J., Existence of Mori fibre spaces for 3-folds in char p , Adv. Math. 313 (2017), 62101.
5. Cascini, P., Gongyo, Y. and Schwede, K., Uniform bounds for strongly F-regular surfaces, Trans. Amer. Math. Soc. 368 (2016), 55475563.
6. Cossart, V. and Piltant, O., Resolution of singularities of threefolds in positive characteristic. I, J. Algebra 320 (2008), 10511082.
7. Cossart, V. and Piltant, O., Resolution of singularities of threefolds in positive characteristic. II, J. Algebra 321 (2009), 18361976.
8. de Fernex, T. and Docampo, R., Jacobian discrepancies and rational singularities, J. Eur. Math. Soc. 16 (2014), 165199.
9. de Fernex, T., Ein, L. and Mustaţă, M., Bounds for log canonical thresholds with applications to birational geometry, Math. Res. Lett. 10 (2003), 219236.
10. Ein, L. and Ishii, S., Singularities with respect to Mather–Jacobian discrepancies, in Commutative Algebra and Noncommutative Algebraic Geometry, Vol. II, Mathematical Sciences Research Institute Publications, Volume 68, pp. 125168 (Cambridge Univ. Press, New York, 2015).
11. Fulton, W., Intersection Theory, second edition, Ergebnisse der Mathematik und ihrer Grenzgebiete, 3. Folge, Band 2 (Springer, Berlin, 1998).
12. Gabber, O., Notes on some t-structures, in Geometric Aspects of Dwork Theory, Vol. I, II, pp. 711734 (Walter de Gruyter GmbH & Co. KG, Berlin, 2004).
13. Greco, S. and Marinari, M. G., Nagata’s criterion and openness of loci for Gorenstein and complete intersection, Math. Z. 160 (1978), 207216.
14. Hacon, C. and Xu, C., On the three dimensional minimal model program in positive characteristic, J. Amer. Math. Soc. 28 (2015), 711744.
15. Hara, N., Classification of two-dimensional F-regular and F-pure singularities, Adv. Math. 133 (1998), 3353.
16. Hara, N. and Takagi, S., On a generalization of test ideals, Nagoya Math. J. 175 (2004), 5974.
17. Hara, N. and Watanabe, K.-i., F-regular and F-pure rings vs. log terminal and log canonical singularities, J. Algebra Geom. 11 (2002), 363392.
18. Hartshorne, R., Residues and Duality, Lecture notes of a seminar on the work of A. Grothendieck, given at Harvard 1963/64, with an appendix by P. Deligne, Lecture Notes in Mathematics, Volume 20 (Springer-Verlag, Berlin–New York, 1966).
19. Hartshorne, R., Algebraic Geometry, Graduate Texts in Mathematics, Volume 52, (Springer-Verlag, Berlin–New York, 1977).
20. Hirokado, M., Canonical singularities of dimension three in characteristic 2 which do not follow Reid’s rules, Kyoto J. Math. (to appear) arXiv:1607.08664.
21. Hirokado, M., Ito, H. and Saito, N., Three dimensional canonical singularities in codimension two in positive characteristic, J. Algebra 373 (2013), 207222.
22. Hashizume, K., Nakamura, Y. and Tanaka, H., Minimal model program for log canonical threefolds in positive characteristic, preprint, arXiv:1711.10706.
23. Hochster, M. and Huneke, C., Tight closure and strong F-regularity, Mém. Soc. Math. France 38 (1989), 119133.
24. Ishii, S. and Reguera, J., Singularities in arbitrary characteristic via jet schemes, in Hodge Theory and L 2 Analysis, Advanced Lectures in Mathematics (ALM), Volume 39, pp. 419449 (International Press, Somerville, MA, 2017). Higher Education Press, Beijing.
25. Kollár, J., Singularities of the Minimal Model Program, Cambridge Tracts in Mathematics, Volume 200 (Cambridge University Press, Cambridge, 2013).
26. Kunz, E., On Noetherian rings of characteristic p , Amer. J. Math. 98 (1976), 9991013.
27. Lipman, J., Rational singularities, with applications to algebraic surfaces and unique factorization, Publications Mathématiques. Institut de Hautes Études Scientifiques, Volume 36, pp. 195279. (1969).
28. McKernan, J. and Prokhorov, Y., Threefold thresholds, Manuscripta Math. 114 (2004), 281304.
29. Reid, M., Canonical 3-folds, in Journées de géométrie algébrique d’Angers 1979 (ed. Beauville, A.), pp. 273310 (Sijthoff & Noordhoff, Alphen, 1980).
30. Schwede, K. and Smith, K. E., Globally F-regular and log Fano varieties, Adv. Math. 224 (2010), 863894.
31. Schwede, K. and Tucker, K., On the behavior of test ideals under finite morphisms, J. Algebraic. Geom. 23 (2014), 399443.
32. Schwede, K. and Zhang, W., Bertini theorems for F-singularities, Proc. Lond. Math. Soc. 107 (2013), 851874.
33. Tanaka, H., Minimal model program for excellent surfaces, Ann. Inst. Fourier. (to appear) arXiv:1608.07676.
34. Takagi, S. and Watanabe, K.-i., F-singularities: applications of characteristic p methods to singularity theory, Sugaku Expositions 31 (2018), 142.
35. Watanabe, K., Plurigenera of normal isolated singularities. I, Math. Ann. 250 (1980), 6594.
36. Watanabe, K.-i., F-regular and F-pure normal graded rings, J. Pure Appl. Algebra 71 (1991), 341350.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

MSC classification

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 20 *
Loading metrics...

Abstract views

Total abstract views: 128 *
Loading metrics...

* Views captured on Cambridge Core between 12th April 2018 - 15th August 2018. This data will be updated every 24 hours.